Alert archive / New Mexico / Flash Flood Warnings in 2000
Flash Flood Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jun 2, 2000, 2:12 PM MDT for Mora County, San Miguel County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 2, 2000, 2:12 PM MDT (20:12 UTC)
- Expired
- Jun 2, 2000, 4:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Mora County, NM, San Miguel County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1942 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 022020 FFWABQ NMC033-047-022215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 212 PM MDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL MORA COUNTY IN NORTHEAST NEW MEXICO NORTHWESTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO * UNTIL 415 PM MDT * AT 207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN 8 MILES SOUTHWEST OF TERERRO...OR ABOUT 5 MILES NORTHEAST OF PECOS...MOVING EAST TO NORTHEAST AT 5 TO 10 MPH. ADDITIONAL THUNDERSTORMS ARE DEVELOPING WEST OF THE AREA AND WILL BE AFFECTING THE WARNING REGION OVER THE NEXT HOUR. GUSTY WINDS...FREQUENT LIGHTNING AND SMALL HAIL WILL ALSO AGGRAVATE THIS DANGEROUS SITUATION. DOPPLER RADAR HAS INDICATED RAINFALL RATES OF ONE-HALF TO ONE INCH IN THE PAST HOUR. ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A MATTER OF MINUTES. KNOW WHERE HIGHER GROUND IS LOCATED. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. LAT...LON 3597 10569 3552 10569 3560 10529 3599 10527
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 10:55 AM MDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 2, 10:55 AM MDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1055 AM MDT FRI JUN 2 2000
WILL KEEP UP FLASH FLOOD WATCH FOR CERRO GRANDE BURN AREA. MORE
CONVECTION EXPECTED THIS PM/EVE BETWEEN DIVIDE AND CNTRL MOUNTAINS
THAN THU WITH MORE MOISTURE TO WORK WITH TODAY AND CONVERGENCE ZONE
SETTING UP IN THIS AREA. ANOTHER ACTIVE DAY IN OUR SE ZONES WITH DEEP
MOISTURE AND UPSLOPE FLOW. THE NE MOST STABLE WITH LOW CLOUDS SLOW TO
BURN OFF AND COOLER AIRMASS. LOWEST POPS NE AND W OF THE DIVIDE. LOOKS
LIKE A DRYING TREND FOR THE WEEKEND...THEN MOISTENS UP AGAIN EARLY
NEXT WEEK. 40
.ABQ...FLASH FLOOD WATCH THIS AFTERNOON AND EVENING CERRO GRANDE
BURN AREA /NMZ002/.
CHJlThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:07 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe, Torrance | 53 min |
| Jun 2, 2:38 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Rio Arriba, Sandoval | 2 hr |
| Jun 2, 4:54 PM MDT | Flash Flood Warning | ABQ | Los Alamos | 2 hr |
| Jun 2, 4:58 PM MDT | Severe Thunderstorm Warning | ABQ | Valencia | 62 min |
| Jun 2, 5:43 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe, Torrance | 47 min |
Nearby
Flash Flood Warnings in New Mexico, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.